MAUDE Adverse Event Report: ARTHREX, INC. HEADED REAMER 8 MM, CANNULATED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. HEADED REAMER 8 MM, CANNULATED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number HEADED REAMER 8MM, CANNULATED
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an anterior cruciate ligament (acl) procedure that an ar-1407 (7mm cannulated headed reamer) was used.It was indicated that material broke off from the instrument and remains in the patient.The surgery was finished with a new device with a different part number, ar-1408.It was not necessary to switch the surgical technique or do a second surgery.Update (b)(6) 18-apr-2019: additional information has been received that part ar-1887-08p (transfix tunnel hook 7) was also involved in this incident.This device is not approved for sale in the usa.Update (b)(6) 29-apr-2019: the head of the device ar-1887-08p, which actually should pull the wire out, did not come out, hence it broke off.It was a device which has been used very rare and which has been controlled routinely.Since this incident sensitive controls have been initiated.A dropping or any other misuse of the affected device cannot be detected.The loop of this device remained inside the patient.It was noted that it can only been removed with high technical effort and that leaving it remaining inside the patient can be expected to have no further consequences.Hence the part has remained inside the patient.After over drilling the device the fragment has canted itself and a movement is not expected.Shaving in a minimum of shape of the milling cannot be excluded, however visible shavings do not exist.Update 07-may-19: surgeon confirmed that part number ar-1887-08p originally reported was incorrect.Surgeon has confirmed that part ar-1887-07p was used and is the correct part number.The surgeon could not confirm if any portion of the ar-1407 came off or remained in the patient.When the device is received a full evaluation will be conducted to determine if anything came off the device and could be remaining in the patient.If needed, the information will be updated accordingly at that time.
 
Additional Manufacturer Narrative
Complaint not confirmed, the device returned was found to be whole with minor wear damage at the distal end.
 
Event or Problem Description
It was reported that during an anterior cruciate ligament (acl) procedure that an ar-1407 (7mm cannulated headed reamer) was used.It was indicated that material broke off from the instrument and remains in the patient.The surgery was finished with a new device with a different part number, ar-1408.It was not necessary to switch the surgical technique or do a second surgery.Update 18-apr-2019: additional information has been received that part ar-1887-08p (transfix tunnel hook 7) was also involved in this incident.This device is not approved for sale in the usa.Update 29-apr-2019: the head of the device ar-1887-08p, which actually should pull the wire out, did not come out, hence it broke off.It was a device which has been used very rare and which has been controlled routinely.Since this incident sensitive controls have been initiated.A dropping or any other misuse of the affected device cannot be detected.The loop of this device remained inside the patient.It was noted that it can only been removed with high technical effort and that leaving it remaining inside the patient can be expected to have no further consequences.Hence the part has remained inside the patient.After over drilling the device the fragment has canted itself and a movement is not expected.Shaving in a minimum of shape of the milling cannot be excluded, however visible shavings do not exist.Update 07-may-19: surgeon confirmed that part number ar-1887-08p originally reported was incorrect.Surgeon has confirmed that part ar-1887-07p was used and is the correct part number.The surgeon could not confirm if any portion of the ar-1407 came off or remained in the patient.When the device is received a full evaluation will be conducted to determine if anything came off the device and could be remaining in the patient.If needed, the information will be updated accordingly at that time.Update 05-june-19 instead of the device ar-1407 the device ar-1408 was used.Also we received the device ar-1408 for evaluation.

Brand Name
HEADED REAMER 8 MM, CANNULATED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8591600
Report Number1220246-2019-01083
Device Sequence Number2169565
Product Code LXH
UDI-Device Identifier00888867016668
UDI-Public00888867016668
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHEADED REAMER 8MM, CANNULATED
Device Catalogue NumberAR-1408
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date06/12/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;